MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA 51 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA 51 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75100410
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.Primary surgery was performed on (b)(6) 2019.Patient left hip wound would not heal and was infected.Patient had a washout and debridement prior to first stage revision on 7/3/19, acetabular implants and femoral component were removed.Antibiotic cement spacer implanted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.The complained devices have not been returned for investigation and the reported failure mode could therefore not independently be confirmed.No clinical supporting documents have been provided for the inclusion in the medical assessment.A thorough medical assessment could therefore not be conducted.Three out of five batch numbers in scope have been communicated.No deviations from the standard manufacturing process were revealed for these batch records.Sterilization was conducted according to procedure and within specification.Based on available information the root cause for the reported infection cannot be identified and stays undetermined.The need for corrective action is not indicated.Nevertheless, smith and nephew will continue to monitor the devices for similar issues.The complaint will be reopened should additional information or the complained devices be received.

Brand Name
POLARCUP SHELL TI-PLASMA 51 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key8465644
Report Number1020279-2019-01267
Device Sequence Number16502894
Product Code LPH
UDI-Device Identifier07611996118018
UDI-Public07611996118018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75100410
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;